Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Gabapentin cause breathing difficulty and fluttering sensation in the chest?

Hi, I actually do have a question, my doctor just recently prescribed Gabapentin 100 mg capsules for me. I noticed last night when I went to bed that I felt a little like I couldn t breath and I felt like my heart was fluttering a little, could this be a side effect??
Fri, 8 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

It's rare for Gabapentin to cause breathing difficulty and heart problems, So it's important to do the following tests in the nearest medical center:
1- Complete clinical assessment by your doctor.
2- Chest X-ray.
3- ECG of the heart.
4- Echocardiography of the heart.



I hope I have answered your query. Let me know if you have any further questions.

Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

have taken gabapentin at 6pm for withdrawal effects as prescribed by doctor. I had 2 beers for the first time in a long time at 8 pm. at about midnight I got very dizzy, had back pain andtrouble breathing. also my heart started to beat rapidly. what sould i do?

doctor1 MD

re: GABBAPENTIN, I am COPD/Emphysema diagnosed. I am on 5 litre O2. I have been taking gabapentin for quite some time! I am beginning to experience more complicated side effects ... increased depression, mood changes, TROUBLE BREATHING, back ache, constipa/diary, DRY MOUTH and nose, trouble breathing, throat irritation, weight gain. Am anxious to heart reactions to today s headlines about opioid connection.

doctor1 MD

I m going through menopause and I have a lot of the most common effects. I also take Gabapentin for neuropathy. I started afew days with difficult in breathing for anew mins. And my neck feels tight doing the process. Is it the medicine or another side of menopause I m going through?